Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Should I be on a statin drug like Zocor?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11704 Questions
Question: Should I be on a statin drug like Zocor?

My Total Cholesterol is 222
My LDL is 140
My triglycerides are 188
My HDL is :44
My Cholesterol/HDL ratio is 5.0
My Blood Pressure is 120/80 on average.
I am 5 feet 10 and weight 220lbs.
I cannot lose weight because I am on zoloft which makes it really hard to lose any weight.
Family History:
My father had bypass surgery at 73 years old
My Mother had a mild heart attack at age 65.
Posted Thu, 3 May 2012 in Cholesterol
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for your query.

The total cholesterol at 222 is borderline high, LDL and triglycerides are also borderline high,HDL at 44 is normal ( not on a higher side), being a male, cholesterol/HDL ratio of 5.0 puts you on an average risk for atherosclerosis.
Although your B.P. is normal, you have a strong positive family history also.
If I were your doctor I would have chosen statins first out of the list of cholesterol medications after checking your liver enzymes
Lifestyle modifications have equal importance along with medicines.
To increase your HDL you can start exercising regularly, stop alcohol and smoking.
To decrease the LDL levels-
1. Reduce saturated fat intake
2.     Maintain good body composition
3.     Increase dietary fiber
4.     Increase aerobic exercise
Finally it is best to consult your doctor to help you in choosing the best cholesterol lowering agent.

Hope I have answered your query. I will be available if you have any further queries.


Above answer was peer-reviewed by
Follow-up: Should I be on a statin drug like Zocor? 51 minutes later
My doctor did write me a script for Zocor 20mg to be taken once a day.
I just have a question regarding side effects:

After taking just one pill I noticed a sharp pain in my left tricep if it is pressed. Can this be a zocor side effect after one pill?

Also: Is sexual side effects likely on this dosage of zoloft?

I just need these two questions answered and I will accept.

Thank You
Answered by Dr. Rakhi Tayal 2 hours later

Thanks for writing back.

Answering your queries one by one-

1. Yes, muscle pain is seen in 1-2% of patients taking Zocor. If, while taking Zocor, you develop muscle pain, tenderness, or weakness (especially if you also have a fever or feel ill), inform your healthcare provider and ask him to look for other options to reduce cholesterol.

2.Zoloft 125mg causes the side effects like decreased interest in sex, decrease in sexual ability (ejaculation delay),etc but are very rare and usually these side effects are not shown in first 4-6 weeks of treatment.

Sincerely hope it will help.

Wishing you an early recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor